Vol. 8, No. 5, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Local cohomology with support in generic determinantal ideals

Claudiu Raicu and Jerzy Weyman

Vol. 8 (2014), No. 5, 1231–1257
Abstract

For positive integers m n p, we compute the GLm ×GLn-equivariant description of the local cohomology modules of the polynomial ring S = Sym(m n) with support in the ideal of p × p minors of the generic m × n matrix. Our techniques allow us to explicitly compute all the modules ExtS(SIx ¯ ,S), for x¯ a partition and Ix ¯ the ideal generated by the irreducible subrepresentation of S indexed by x ¯ . In particular we determine the regularity of the ideals Ix ¯ , and we deduce that the only ones admitting a linear free resolution are the powers of the ideal of maximal minors of the generic matrix, as well as the products between such powers and the maximal ideal of S.

To the memory of Andrei Zelevinsky

Keywords
local cohomology, determinantal ideals, regularity
Mathematical Subject Classification 2010
Primary: 13D45
Secondary: 14M12
Milestones
Received: 27 September 2013
Revised: 25 February 2014
Accepted: 26 March 2014
Published: 16 September 2014
Authors
Claudiu Raicu
Department of Mathematics
University of Notre Dame
255 Hurley Hall
Notre Dame, IN 46556
United States Simion Stoilow Institute of Mathematics of the Romanian Academy
21 Calea Grivitei Street
010702 Bucharest
Romania
Jerzy Weyman
Department of Mathematics
University of Connecticut
Storrs, CT 06269
United States